Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 27, 2023, 4:21 PM EDT for Saint Lucie County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2023, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 27, 2023, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
274
WWUS82 KMLB 272021
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT Thu Apr 27 2023
FLZ159-259-272045-
Coastal St. Lucie FL-Inland St. Lucie FL-
421 PM EDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of northeastern St.
Lucie County through 445 PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Pierce North, or near Indrio, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Pierce, Indrio, Fort Pierce Inlet, Queens Cove and Fort Pierce
North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Florida.
&&
LAT...LON 2741 8040 2752 8048 2756 8038 2756 8036
2757 8036 2758 8033 2757 8034 2757 8033
2756 8033 2756 8032 2759 8030 2745 8024
TIME...MOT...LOC 2020Z 243DEG 8KT 2747 8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 27, 11:02 AM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Apr 27, 11:02 AM EDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1102 AM EDT Thu Apr 27 2023 ...New UPDATE, MARINE, AVIATION... .UPDATE... Issued at 1100 AM EDT Thu Apr 27 2023 Surface flow has turned more southeasterly and can be seen in satellite imagery among the developing low-level cumulus field. Temperatures continue to climb into the low 80s late this morning and forecast highs in the mid to upper 80s is on track. CAM guidance has remained rather consistent over the last several model cycles with regard to the timing of initial convective development along the west coast sea breeze. An environment with SBCAPE of 2000-2500+ J/kg, steep low-level lapse rates, PW of 1.60-1.75"+, and 0-6km shear of 50-55 kt will support healthy updraft growth as the west coast breeze moves from the interior toward the Atlantic coast. Gusty to damaging wind gusts around 60 mph, 1-1.5" diameter hail with isolated instances of larger hail, and a non-zero tornado threat (especially near the coast) exists late this afternoon into the evening. More uncertainty remains with regard to a late evening squall line moving across the eastern Gulf of Mexico. Run-to-run consistency would suggest at least a line of showers and thunderstorms reaching ECFL after 9-10 PM and continuing from NW to SE toward the Treasure Coast after midnight. As it does so, the expectation is for this line of storms to gradually weaken. However, a risk still does seem prudent for strong to isolated severe storms with this additional round, beyond the afternoon set of storms. Remain weather aware this afternoon and evening, and have multiple ways to receive warnings. && .MARINE... Issued at 1100 AM EDT Thu Apr 27 2023 Today-Tonight...A moderate (10-15kt) SE breeze develops through the day, then freshens to around 15kt as it veer S-SSW overnight. Some disruption of winds is expected during the late evening (from about sunset through midnight) as diurnal convection pushes offshore from the peninsula. Seas 3-4ft, building up to 5ft beyond 20nm overnight. && .AVIATION... (12Z TAFS) Issued at 1100 AM EDT Thu Apr 27 2023 VFR continues with a low-level cu field developing thru the afternoon. SHRA/TSRA are expected to develop after 19-20z, moving along the west coast sea breeze from LEE to MCO/SFB/DAB/TIX and perhaps as far south as the northern Treasure Coast terminals. Though a brief break is possible behind this initial afternoon line, another squall line of strong TSRA is expected after 00z-02z, impacting most of the sites and deteriorating on approach to the Treasure Coast. MVFR/IFR conds are possible with stronger convection this afternoon/evening. Outside of storms, SE flow around 10 kt inland and up to 15 kt at the coast. && .PRELIMINARY POINT TEMPS/POPS... DAB 83 67 83 67 / 70 60 60 20 MCO 88 70 84 70 / 80 40 70 20 MLB 85 69 86 69 / 70 60 70 20 VRB 86 69 88 68 / 50 60 70 20 LEE 89 69 83 70 / 70 60 70 20 SFB 87 69 84 69 / 80 50 70 20 ORL 89 70 84 70 / 80 50 70 20 FPR 84 69 88 69 / 40 50 70 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Schaper LONG TERM....Law IDSS...Sedlock
Hazardous weather outlook, Apr 27, 11:24 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1124 AM EDT Thu Apr 27 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-280400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1124 AM EDT Thu Apr 27 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Additional rounds of scattered late afternoon and evening showers and lightning storms are expected across east central Florida. Activity is expected to start a little later than yesterday, mainly across the interior from around Lake Kissimmee northward between 3 and 5 PM. Storms are then expected to move quickly east or east-southeast toward the Atlantic coast, especially across Volusia and Brevard Counties through late evening, then moving offshore between 8 and 11 PM. Late this evening, a second line of strong to potentially severe storms is expected to approach east central Florida. This activity will follow closely behind the afternoon line of storms, pushing southeastward across much of the area after 10 PM. Gradual weakening is expected as storms move farther south. Storms today and tonight will be capable of producing strong to damaging wind gusts around 60 mph, hail up to half dollar size, frequent lightning, and torrential downpours of 1 to 3 inches, which could cause flooding of roads and other urban and poorly drained, low-lying areas. While the threat is low, a tornado cannot be ruled out. Remain weather aware again today and tonight, ensuring you have multiple ways to receive warnings. Move indoors to safety if skies begin to look threatening or if you hear thunder. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at all central Florida Atlantic beaches. Check with the local beach patrol for additional information about ocean hazards and always heed the advice of lifeguards. Swim only within sight of a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Storms will be capable of producing wind gusts greater than 35 knots, large hail, frequent cloud-to-water lightning, and locally higher waves on inland lakes, the Intracoastal Waterway, and nearshore Atlantic waters. The greatest risk for strong storms will be from late afternoon through late evening. .WATERSPOUT IMPACT... Storms containing brief funnel clouds or waterspouts will be possible within coastal areas, especially late this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Storms will be present daily through at least the the weekend. A few strong to severe storms will once again be possible on Friday. The main threats will be wind gusts and hail. Ponding water will be an increasing hazard through this period, as rounds of rainfall accumulate each day. At least a moderate risk of rip currents looks to continue through the weekend. Poor boating conditions will be possible this weekend, especially on Sunday, as southerly to southeasterly winds increase. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Schaper/Cristaldi
In the hours before
Local storm report, Apr 27, 1:54 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
154 PM EDT THU APR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND GST 3 NW WEST MELBOURNE 28.11N 80.70W
04/26/2023 M71 MPH BREVARD FL MESONET
DELAYED REPORT. A WEATHER STATION IN THE LAMP LIGHTER
VILLAGE MEASURED A WIND GUST OF 62KT/71MPH FROM THE
NORTH-NORTHWEST.
&&
EVENT NUMBER MLB2300115
HALEYLocal storm report, Apr 27, 1:57 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
157 PM EDT THU APR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 4 NW MALABAR 28.04N 80.62W
04/26/2023 E1.00 INCH BREVARD FL PUBLIC
DELAYED REPORT. RECEIVED REPORT OF HAIL UP TO QUARTER
SIZED NEAR THE INTERSECTION OF S BABCOCK ST AND PALM BAY
RD.
0343 PM HAIL 1 N PALM BAY 28.00N 80.66W
04/26/2023 E1.00 INCH BREVARD FL TRAINED SPOTTER
DELAYED REPORT. TRAINED SPOTTER REPORTS ONE INCH HAIL
NEAR MALABAR RD, BETWEEN ELDRON BLVD AND AND EMERSON DR,
FOR THE LAST THREE TO FOUR MINUTES.
0343 PM HAIL 3 N PALM BAY 28.03N 80.66W
04/26/2023 E1.00 INCH BREVARD FL TRAINED SPOTTER
DELAYED REPORT. TRAINED SPOTTER REPORTS QUARTER SIZED
HAIL NORTHBOUND ON INTERSTATE 95 NEAR THE PALM BAY RD
EXIT.
0345 PM HAIL 2 SW PALM BAY 27.97N 80.68W
04/26/2023 E1.00 INCH BREVARD FL TRAINED SPOTTER
DELAYED REPORT. TRAINED SPOTTER REPORTS HAIL UP TO ONE
INCH IN DIAMETER NEAR THE INTERSECTION OF GATES ST SW
AND HARLOW AVE.
0345 PM HAIL 3 SSE PALM BAY 27.95N 80.64W
04/26/2023 E1.75 INCH BREVARD FL COCORAHS
DELAYED REPORT. COCORAHS OBSERVER REPORTED HAIL UP TO
ONE AND THREE QUARTER INCHES IN DIAMETER, CAUSING
SHREDDED LEAVES AND CAR DENTS, NEAR THE INTERSECTION OF
WALDEN BLVD SE AND STARFIRE ST SE.
0349 PM HAIL 2 SSE WEST MELBOURNE 28.05N 80.65W
04/26/2023 E1.00 INCH BREVARD FL TRAINED SPOTTER
DELAYED REPORT. TRAINED SPOTTER REPORTS HAIL AT LEAST
ONE INCH IN DIAMETER IN WEST MELBOURNE NEAR THE
INTERSECTION OF EBER AND HOLLYWOOD.
0420 PM TSTM WND GST SEBASTIAN AIRPORT 27.81N 80.50W
04/26/2023 M46 MPH INDIAN RIVER FL AWOS
DELAYED REPORT. THE AWOS AT SEBASTIAN MUNICIPAL AIPORT
MEASURED A WIND GUST OF 40KT/46MPH FROM THE EAST. TIME
ESTIMATED VIA RADAR.
0429 PM HAIL SANFORD AIRPORT 28.78N 81.24W
04/26/2023 E0.25 INCH SEMINOLE FL OTHER FEDERAL
DELAYED REPORT. AIR TRAFFIC CONTROL PERSONNEL AT THE
SANFORD INTERNATIONAL AIRPORT (KSFB) REPORTED ONE
QUARTER INCH (PEA SIZED) HAIL.
0602 PM TSTM WND GST WITHAM FILED 27.18N 80.22W
04/26/2023 M48 MPH MARTIN FL OTHER FEDERAL
DELAYED REPORT. AIR TRAFFIC CONTROL PERSONNEL AT WITHAM
FIELD AIRPORT REPORTED A PEAK WIND GUST OF 42KTS/48MPH
FROM THE NORTHEAST.
&&
EVENT NUMBER MLB2300116
EVENT NUMBER MLB2300117
EVENT NUMBER MLB2300118
EVENT NUMBER MLB2300119
EVENT NUMBER MLB2300120
EVENT NUMBER MLB2300121
EVENT NUMBER MLB2300122
EVENT NUMBER MLB2300123
EVENT NUMBER MLB2300124
HALEYSpecial weather statement, Apr 27, 2:57 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
257 PM EDT Thu Apr 27 2023
FLZ041-141-271930-
Coastal Volusia FL-Inland Volusia FL-
257 PM EDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of northeast Volusia
County through 330 PM EDT...
At 256 PM EDT, Doppler radar was tracking a strong thunderstorm near
Daytona Beach, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daytona Beach, Ormond Beach, Holly Hill, Ormond-By-the-Sea and
Daytona International Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Florida.
&&
LAT...LON 2943 8108 2941 8106 2927 8099 2916 8109
2922 8121 2926 8121 2927 8115 2928 8115
2941 8116 2942 8114 2942 8111 2943 8110
TIME...MOT...LOC 1856Z 202DEG 15KT 2924 8112
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SedlockSpecial weather statement, Apr 27, 3:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
346 PM EDT Thu Apr 27 2023
FLZ141-272015-
Coastal Volusia FL-
346 PM EDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of northeast Volusia
County through 415 PM EDT...
At 346 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holly Hill, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, Ormond Beach, Holly Hill and Ormond-By-the-Sea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Florida.
&&
LAT...LON 2923 8097 2918 8109 2924 8113 2926 8115
2935 8103
TIME...MOT...LOC 1946Z 220DEG 12KT 2923 8105
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SedlockSpecial weather statement, Apr 27, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT Thu Apr 27 2023
FLZ159-259-272045-
Coastal St. Lucie FL-Inland St. Lucie FL-
421 PM EDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of northeastern St.
Lucie County through 445 PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Pierce North, or near Indrio, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Pierce, Indrio, Fort Pierce Inlet, Queens Cove and Fort Pierce
North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Florida.
&&
LAT...LON 2741 8040 2752 8048 2756 8038 2756 8036
2757 8036 2758 8033 2757 8034 2757 8033
2756 8033 2756 8032 2759 8030 2745 8024
TIME...MOT...LOC 2020Z 243DEG 8KT 2747 8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:57 PM EDT | Special Weather Statement | MLB | Flagler | 33 min |
| Apr 27, 3:46 PM EDT | Special Weather Statement | MLB | Volusia | 29 min |
| Apr 27, 4:40 PM EDT | Special Weather Statement | MLB | Saint Lucie | 35 min |
| Apr 27, 4:40 PM EDT | Special Weather Statement | MLB | Seminole | 35 min |
| Apr 27, 5:05 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 115 min |
| Apr 27, 5:10 PM EDT | Special Weather Statement | MLB | Saint Lucie | 35 min |
| Apr 27, 5:11 PM EDT | Special Marine Warning | MLB | 94 min | |
| Apr 27, 5:39 PM EDT | Special Weather Statement | MLB | Seminole | 36 min |
| Apr 27, 5:42 PM EDT | Special Marine Warning | MLB | 93 min | |
| Apr 27, 5:51 PM EDT | Special Weather Statement | MLB | Brevard | 24 min |
| Apr 27, 6:04 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 41 min |
| Apr 27, 6:04 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 41 min |
| Apr 27, 6:17 PM EDT | Areal Flood Advisory | MLB | Brevard | 118 min |
| Apr 27, 6:22 PM EDT | Special Weather Statement | MLB | Seminole | 38 min |
| Apr 27, 6:26 PM EDT | Tornado Warning | MLB | Seminole, Volusia | 23 min |
| Apr 27, 6:31 PM EDT | Tornado Warning | MLB | Brevard | 29 min |
| Apr 27, 6:40 PM EDT | Tornado Warning | MLB | Brevard | 35 min |
| Apr 27, 6:55 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 50 min |
| Apr 27, 6:56 PM EDT | Special Marine Warning | MLB | 94 min | |
| Apr 27, 6:57 PM EDT | Tornado Warning | MLB | Brevard | 33 min |
| Apr 27, 7:05 PM EDT | Tornado Warning | MLB | Brevard | 25 min |
| Apr 27, 7:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 27, 7:16 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
| Apr 27, 7:24 PM EDT | Tornado Warning | MLB | Brevard | 21 min |
| Apr 27, 7:29 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 31 min |
| Apr 27, 7:44 PM EDT | Special Weather Statement | MLB | Brevard | 31 min |
| Apr 27, 7:50 PM EDT | Special Weather Statement | MLB | Indian River | 25 min |
| Apr 27, 7:53 PM EDT | Special Weather Statement | MLB | Orange | 37 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.